Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 152, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 12, 2011, 6:17 PM CDT for Ogle County, Winnebago County, Illinois. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2011, 6:17 PM CDT (23:17 UTC)
- Expired
- Aug 12, 2011, 7:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ogle County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 107 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:32 PM CDT | TSTM WND DMG | Stillman Valley, IL | SEVERAL 3 TO 6 INCH DIAMETER TREE LIMBS DOWN. ESTIMATED TIME. |
| Aug 12, 6:42 PM CDT | TSTM WND DMG | Stillman Valley, IL | SEVERAL 3 TO 6 INCH DIAMETER TREE LIMBS DOWN. ESTIMATED TIME. RELAYED BY WIFR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805
WUUS53 KLOT 122317
SVRLOT
ILC141-201-130015-
/O.NEW.KLOT.SV.W.0152.110812T2317Z-110813T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
617 PM CDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTH CENTRAL WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 715 PM CDT
* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BYRON...OR 8 MILES NORTHEAST OF MOUNT MORRIS...AND MOVING SOUTHEAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BYRON...STILLMAN VALLEY AND DAVIS JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4225 8931 4212 8894 4207 8894 4192 8911
4211 8943
TIME...MOT...LOC 2318Z 298DEG 15KT 4212 8930
WIND...HAIL 60MPH 1.00IN
$$
BMD4 follow-up statements
679
WWUS53 KLOT 122322
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
622 PM CDT FRI AUG 12 2011
ILC141-201-130015-
/O.CON.KLOT.SV.W.0152.000000T0000Z-110813T0015Z/
OGLE IL-WINNEBAGO IL-
622 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WINNEBAGO AND EASTERN OGLE COUNTIES UNTIL 715 PM CDT...
AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BYRON...OR 8 MILES NORTH OF OREGON...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
BYRON...STILLMAN VALLEY AND DAVIS JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4225 8931 4212 8894 4207 8894 4192 8911
4211 8943
TIME...MOT...LOC 2322Z 298DEG 15KT 4211 8928
WIND...HAIL 60MPH 1.00IN
$$354
WWUS53 KLOT 122339
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
639 PM CDT FRI AUG 12 2011
ILC141-201-130015-
/O.CON.KLOT.SV.W.0152.000000T0000Z-110813T0015Z/
OGLE IL-WINNEBAGO IL-
639 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WINNEBAGO AND EASTERN OGLE COUNTIES UNTIL 715 PM CDT...
AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STILLMAN VALLEY...OR 8 MILES SOUTH OF ROCKFORD AIRPORT...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
DAVIS JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4206 8934 4220 8918 4212 8894 4207 8894
4192 8911
TIME...MOT...LOC 2339Z 302DEG 18KT 4209 8913
WIND...HAIL 60MPH 1.00IN
$$
BMD570
WWUS53 KLOT 130006
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
706 PM CDT FRI AUG 12 2011
ILC201-130017-
/O.CAN.KLOT.SV.W.0152.000000T0000Z-110813T0015Z/
WINNEBAGO IL-
706 PM CDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WINNEBAGO COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4204 8915 4215 8904 4212 8894 4207 8894
4198 8904
TIME...MOT...LOC 0007Z 302DEG 18KT 4202 8897
$$
ILC141-130015-
/O.CON.KLOT.SV.W.0152.000000T0000Z-110813T0015Z/
OGLE IL-
706 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
OGLE COUNTY UNTIL 715 PM CDT...
AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF HILLCREST...OR 8 MILES NORTHEAST OF ROCHELLE...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4204 8915 4215 8904 4212 8894 4207 8894
4198 8904
TIME...MOT...LOC 0007Z 302DEG 18KT 4202 8897
WIND...HAIL 60MPH 1.00IN
$$
BMD897
WWUS53 KLOT 130015
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
715 PM CDT FRI AUG 12 2011
ILC141-130024-
/O.EXP.KLOT.SV.W.0152.000000T0000Z-110813T0015Z/
OGLE IL-
715 PM CDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OGLE COUNTY HAS
BEEN REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 4204 8915 4215 8904 4212 8894 4207 8894
4198 8904
TIME...MOT...LOC 0014Z 302DEG 18KT 4200 8893
$$
BMDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 5:38 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 12, 5:38 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 538 PM CDT FRI AUG 12 2011 .DISCUSSION... 317 PM CDT THE PLEASANT WEATHER IS QUICKLY COMING TO AN END THIS EVENING...WITH CONDITIONS BECOMING MORE UNSETTLED TONIGHT AND THROUGH THE WEEKEND. THE FORECAST SITUATION HAS BECOME MUCH MORE MUDDLED TODAY AS NOT MUCH OF THE GUIDANCE IS REALLY HANDLING THE NEAR TERM SITUATION VERY WELL AND THEN PRETTY MUCH GOES ALL OVER THE PLACE FOR TONIGHT AND TOMORROW. SO...HAVE MADE SOME RATHER SIGNIFICANT CHANGES TO THE GOING FORECAST...ESPECIALLY WITH REGARD TO POPS/WX/QPF. CURRENTLY...SATELLITE IMAGERY INDICATES A MODEST SHORTWAVE MOVING FROM FAR SERN MN INTO SWRN WI...WHILE THE REMNANTS OF AN EARLIER CONVECTIVE COMPLEX MOVES INTO CNTRL/SRN IL. THIS HAS LEFT NRN IL DRY AND WITH MOSTLY SUNNY SKIES. FEEL THAT ANY SHRA/TSRA TO AFFECT THE CWA WILL LIKELY BE CONFINED TO THE NRN TIER COUNTIES ALONG THE WI BORDER INVOF THE SHORTWAVE TRACKING ACROSS SRN WI. HAVE DECREASED POPS TO HIGHER END CHANCE TO THE FAR NORTH AND THEN DECREASING TO SLIGHT CHANCE TOWARD THE ILLINOIS RIVER VALLEY. THE NEW 12Z ECMWF RUN SEEMS TO HAVE THE BEST HANDLE ON THE CURRENT CONDITIONS...AND LEADING INTO THE NEAR TERM FORECAST THIS EVENING...SO HAVE LARGELY ADJUSTED THE GOING FORECAST CLOSER TO THAT SOLUTION. THIS WOULD ALSO KEEP THE BEST PCPN CHANCES FOR THE NRN COUNTIES THROUGH THE NIGHT AND PERHAPS ONLY SOME SLIGHT CHANCE POPS FOR THE SOUTH. THIS LATEST GUIDANCE ALSO SUGGESTS THAT MUCH OF THE AREA SHOULD BE EITHER DRY OR PERHAPS A FEW LINGERING SHOWERS FOR SATURDAY MORNING. BY LATE SATURDAY MORNING...THE WEAK SFC REFLECTION OF A STRONG MID LEVEL SHORTWAVE DROPPING OUT OF THE NRN PLAINS SHOULD MOVE INTO SRN LOWER MICHIGAN. BY THIS POINT...THE MID LEVEL SHORT WAVE WILL BE MOVING OVER NRN IL. SFC WINDS WILL BEGIN VEERING MORE NWLY-NLY AND LOW LEVEL COLD ADVECTION WILL BEGIN. BY AROUND NOON...EXPECT THAT WIDESPREAD INSTABILITY SHOWERS SHOULD BEGIN TO DEVELOP OVER THE AREA. THUS HAVE MAINTAINED THE LIKELY POPS FOR TOMORROW AFTERNOON AND INTO TOMORROW EVENING. THE OTHER MAIN CHANGE TO THE GOING FORECAST IS TO RATHER DRASTICALLY REDUCE THE ASSOCIATED QPF. SINCE THE PCPN IS NOW EXPECTED TO BE MORE SHOWERY AND LESS LIKELY TO BE ORGANIZED CONVECTION...TOTAL QPF ACROSS THE AREA SHOULD BE MORE ON THE ORDER OF A FEW TENTHS OF AN INCH RATHER THAN THE 1 INCH OR MORE PREVIOUSLY ANTICIPATED. AS THE UPPER TROUGH MOVES OFF TO THE EAST LATE SATURDAY AND INTO SUNDAY...SOME LINGERING SCT SHOWERS ARE POSSIBLE OVER THE FAR ERN PORTION OF THE AREA...PARTICULARLY OVER THE NWRN INDIANA COUNTIES. THE ONE AREA WHERE THE FORECAST HAS SEEN LITTLE CHANGE IS WITH TEMPERATURES. THE GUIDANCE HAS BEEN A LITTLE MORE CONSISTENT IN THIS AREA...WITH TEMPERATURES EXPECTED TO BE NEAR OR SLIGHTLY BELOW NORMAL. HIGHS OVER THE WEEKEND SHOULD RANGES FROM THE UPPER 70S TO THE LOWER 80S AND LOWS IN THE LOWER TO MIDDLE 60S. FOR THE LONGER TERM FORECAST PERIOD...FROM MONDAY THROUGH FRIDAY...THE GENERAL TREND SHOULD BE FOR THE UPPER LEVEL PATTERN TO BECOME MORE PROGRESSIVE...WITH A HIGH AMPLITUDE RIDGE OVER THE WRN CONUS AND THE DEEP TROUGH OVER THE ERN CONUS TO MOVE EWD AS A DEEP UPPER LOW DIGS INTO THE PACIFIC NORTHWEST. BY TUESDAY AND WEDNESDAY...THE UPPER RIDGE SHOULD BUILD ACROSS THE CNTRL PLAINS AND THE MISSISSIPPI VALLEY. THE RIDGE SHOULD ALSO BEGIN TO FLATTEN AS A SERIES OF SHORTWAVES MOVE OVER THE PEAK OF THE FLATTENING RIDGE AND CROSS THE MIDWEST. THESE WAVES SHOULD BRING A CHANCE OF SHOWERS AND THUNDERSTORMS FOR TUESDAY THROUGH WEDNESDAY NIGHT. THE PATTERN SHOULD REMAIN RELATIVELY CONSISTENT THROUGH THE REST OF THE WEEK. TEMPERATURES THROUGH THE EXTENDED PERIOD SHOULD BE NEAR NORMAL...WITH HIGHS IN THE LOWER 80S AND LOWS IN THE 60S. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * PRECIP CHANCES TONIGHT AS WELL AS ONCE AGAIN LATE IN THE FORECAST PERIOD ON SATURDAY. * ASSOCIATED LOWER VIS AND CEILINGS. BEACHLER //DISCUSSION...UPDATED 18Z... A RELATIVELY QUIET START TO THE FORECAST PERIOD WILL BEGIN TO SLOWLY CHANGE LATE THIS AFTERNOON INTO TONIGHT. LATEST SURFACE OBSERVATIONS INDICATING A DECENT AMOUNT OF PRESSURE FALLS OVER NORTHWEST ILLINOIS INTO SOUTHWEST WISCONSIN THIS AFTERNOON. THIS IS OCCURRING OUT AHEAD OF A MID LEVEL FEATURE CURRENTLY PROGRESSING ACROSS SOUTHERN MINNESOTA AND CENTRAL IOWA. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN THIS GENERAL VICINITY LATE THIS AFTERNOON INTO EARLY EVENING. IT CURRENTLY LOOKS AS IF THESE SHOWERS AND THUNDERSTORMS WHICH DEVELOP ACROSS NORTHWEST ILLINOIS SHOULD PROGRESS NORTHEAST INTO WISCONSIN THIS EVENING WITH SOME DEVELOPMENT ON THE SOUTHERN FRINGE EXPECTED AS THIS MID LEVEL FEATURE CONTINUES TO MOVE EAST. ALTHOUGH...CONFIDENCE BEGINS TO LOWER WITH THIS POSSIBILITY AS BEST FORCING SHOULD REMAIN TO THE NORTH OF THE TERMINALS AND SOME DRIER AIR CURRENTLY IN PLACE PLAYING A FACTOR. ANY LINGERING PRECIP SHOULD EXIT THE REGION BY SATURDAY MORNING WITH A LULL IN THE ACTIVITY EXPECTED. THEN A STRONGER UPPER LEVEL TROUGH WILL APPROACH FROM THE NORTHWEST BY MID DAY SATURDAY. AS THIS OCCURS...LOW LEVEL LAPSE RATES WILL INCREASE OUT AHEAD IT AND SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO SPREAD EAST ACROSS THE TERMINALS INTO THE AFTERNOON/END OF FORECAST PERIOD. RODRIGUEZ //ORD AND MDW CONFIDENCE...UPDATED 22Z... * MEDIUM CONFIDENCE WITH PRECIP TRENDS TONIGHT INTO SATURDAY. * LOW CONFIDENCE WITH LOWER VIS AND CEILING TRENDS TONIGHT. * HIGH CONFIDENCE WITH VFR CONDITIONS IN THE NEAR TERM. * HIGH CONFIDENCE WITH WIND SPEED AND DIRECTION. BEACHLER //OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z... SATURDAY NIGHT... SUNDAY...MVFR/IFR POSSIBLE EARLY. CHC SHRA. MONDAY...VFR. TUESDAY...VFR. CHC TSRA MAINLY AFTER NOON. WEDNESDAY...VFR. SLGT CHC TSRA. THURSDAY...VFR. RATZER && .MARINE... 104 PM CDT HIGH PRESSURE WILL MOVE OFF TO THE EAST COAST TONIGHT WHILE WEAK LOW PRESSURE FROM THE UPPER MISSISSIPPI VALLEY TO THE SOUTHERN PLAINS BEGINS TO ORGANIZE AND STRENGTHEN. THE LOW WILL REACH CENTRAL LAKE MICHIGAN SATURDAY. THERE IS SOME MODEL DISCREPANCY ON THE EXACT PATH AND INTENSITY OF THE LOW BUT IT APPEARS SOUTH WINDS WILL STRENGTHEN LATE TONIGHT AND SATURDAY MORNING AHEAD OF THE LOW...OVER THE SOUTH HALF OF LAKE MICHIGAN. THE LOW WILL THEN DRIFT SOUTHEAST INTO MICHIGAN AND OHIO SATURDAY NIGHT AND SUNDAY. IN THE WAKE OF THIS LOW AND WITH COOLER AIR MOVING ACROSS THE LAKE...STRONG NORTH WINDS WILL DEVELOP. HIGH PRESSURE WILL BUILD INTO THE WESTERN LAKES SUNDAY NIGHT AND MONDAY BRINGING A PERIOD OF LIGHT NORTH WINDS. WINDS WILL BECOME SOUTH TUESDAY AS THE HIGH DRIFTS EAST INTO THE EASTERN LAKES AND OHIO VALLEY. ALLSOPP && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Aug 12, 3:54 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
354 PM CDT FRI AUG 12 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
132100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
354 PM CDT FRI AUG 12 2011 /454 PM EDT FRI AUG 12 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED: THUNDERSTORMS
* OCCASIONAL WIND GUSTS TO 40 MPH
* OCCASIONAL LIGHTNING
* HEAVY DOWNPOURS
AREAS AFFECTED AND TIMING:
* ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHWESTERN
ILLINOIS LATE THIS AFTERNOON...POSSIBLY REACHING THE ROCKFORD
AREA BY EARLY EVENING. THUNDERSTORM ACTIVITY SHOULD BE CONFINED
MOSTLY TO FAR NORTHERN ILLINOIS...NEAR THE WISCONSIN BORDER.
DISCUSSION:
* AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN
WISCONSIN TONIGHT. THERE MAY BE SUFFICIENT INSTABILITY AND
SHEAR TO PRODUCE A FEW LOCALLY STRONG THUNDERSTORMS...BUT
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY AFTERNOON
ACROSS NORTHERN ILLINOIS AND NORTHWESTERN INDIANA. SOME
THUNDERSTORMS MAY BECOME SEVERE SOUTH OF A LINE FROM MICHIGAN CITY
INDIANA TO MENDOTA ILLINOIS.
THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE INDIANA
SHORE OF LAKE MICHIGAN SUNDAY MORNING. THERE IS THEN AN INCREASED
RISK FOR RIP CURRENTS ALONG THE ILLINOIS AND INDIANA SHORES
SUNDAY AFTERNOON THROUGH MONDAY MORNING.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY THROUGH
WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-132100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
354 PM CDT FRI AUG 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE WILL BE A CHANCE OF THUNDERSTORMS LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY
AFTERNOON AND THEN AGAIN TUESDAY THROUGH WEDNESDAY NIGHT.
STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT SUNDAY THROUGH MONDAY MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-132100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
354 PM CDT FRI AUG 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE WILL BE A CHANCE OF THUNDERSTORMS LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY AND
THEN AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
KREINIn the hours before
Special weather statement, Aug 12, 5:21 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
521 PM CDT FRI AUG 12 2011
ILZ003-008-122245-
OGLE IL-WINNEBAGO IL-
521 PM CDT FRI AUG 12 2011
...SPECIAL WEATHER STATEMENT...
AT 517 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 5 MILES NORTH OF FORRESTON...MOVING EAST-SOUTHEAST AT
15 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORRESTON... MOUNT MORRIS... BYRON...
OREGON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
LAT...LON 4220 8966 4221 8941 4230 8940 4229 8918
4198 8932 4215 8968
BMDThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:21 PM CDT | Special Weather Statement | LOT | Ogle | 24 min |
| Aug 12, 5:29 PM CDT | Tornado Warning | LOT | Ogle | 46 min |
| Aug 12, 6:11 PM CDT | Areal Flood Advisory | LOT | Ogle, Winnebago | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.